Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at May 3, 2010, 6:24 AM EDT for Carroll County, Cobb County, Douglas County, Georgia. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2010, 6:24 AM EDT (10:24 UTC)
- Expired
- May 3, 2010, 12:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, GA, Cobb County, GA, Douglas County, GA
The radar
The Atlanta radar (KFFC), 40 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:00 AM EDT | FLASH FLOOD | 10 Sw Carrollton, GA | WASHED OUT CULVERT AT DASHBORAD ROAD. |
| May 3, 7:30 AM EDT | FLASH FLOOD | 8 E Carrollton, GA | WASHED OUT CULVERT AT HORSLEY MILL ROAD BY LITTLE SNAKE CREEK. |
| May 3, 7:45 AM EDT | FLASH FLOOD | 7 Se Carrollton, GA | WASHED OUT CULVERT AT HAMP CHAPPEL ROAD. |
| May 3, 8:00 AM EDT | FLASH FLOOD | 10 Sw Douglasville, GA | A SMALL DAM HAS BEEN BREECHED NEAR POST AND LIBERTY ROADS. WATER WAS FLOWING INTO WOODLAND AREAS AND NOT AFFECTING HOMES. SEVERAL REPORTS OF BASEMENTS FLOODED HAVE BEEN RECIEVED THROUGHOUT THE COUNTY. |
| May 3, 8:00 AM EDT | FLASH FLOOD | 1 Sw Douglasville, GA | POND WAS OVERTOPPED BY HEAVY RAIN AND WATER AT LEAST 6 INCHES DEEP WAS OVERFLOWING ROSE AVENUE. SEVERAL ROADS HAVE BEEN CLOSED IN THE COUNTY DUE TO SLOW DRAINAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
978
WGUS52 KFFC 031024
FFWFFC
GAC045-067-097-031615-
/O.NEW.KFFC.FF.W.0005.100503T1024Z-100503T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN COBB COUNTY IN NORTH CENTRAL GEORGIA
DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
CARROLL COUNTY IN NORTHWEST GEORGIA
* UNTIL 1215 PM EDT
* AT 617 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES OVER
THE WARNED AREA SINCE 300 AM EDT THIS MORNING. ADDITIONAL RAINFALL
AMOUNTS OF ANOTHER INCH OR TWO CAN BE EXPECTED THROUGH 900 AM EDT
THIS MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARROLLTON...DOUGLASVILLE...LITHIA SPRINGS...AUSTELL AND SMYRNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE DEVELOPING RAPIDLY ON NICKAJACK CREEK...SWEETWATER
CREEK AND OTHER SMALLER TRIBUTARIES AT THIS TIME.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3378 8482 3379 8471 3383 8471 3400 8438
3397 8437 3390 8444 3383 8446 3366 8467
3363 8475 3357 8481 3352 8482 3344 8493
3345 8498 3343 8501 3343 8530 3353 8532
$$
162 follow-up statements
400
WGUS72 KFFC 031203
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
803 AM EDT MON MAY 3 2010
GAC045-067-097-031615-
/O.CON.KFFC.FF.W.0005.000000T0000Z-100503T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS GA-CARROLL GA-COBB GA-
803 AM EDT MON MAY 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
SOUTHERN COBB...CARROLL AND DOUGLAS COUNTIES...
AT 750 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE OCCURRED
SINCE 300 AM EDT. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH CAN BE
EXPECTED BEFORE THE RAIN ENDS AROUND 900 AM EDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOUGLASVILLE...LITHIA SPRINGS...AUSTELL AND SMYRNA.
NICKAJACK CREEK IN SOUTH COBB COUNTY AND SWEETWATER CREEK NEAR
AUSTELL HAVE BOTH JUST REACHED THEIR FLOOD STAGE LEVELS OF 10 FEET.
ANOTHER ONE FOOT RISE CAN BE EXPECTED THROUGH THE MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3378 8482 3379 8471 3383 8471 3400 8438
3397 8437 3390 8444 3383 8446 3366 8467
3363 8475 3357 8481 3352 8482 3344 8493
3345 8498 3343 8501 3343 8530 3353 8532
$$
16378
WGUS72 KFFC 031527
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1127 AM EDT MON MAY 3 2010
GAC045-067-097-031615-
/O.CON.KFFC.FF.W.0005.000000T0000Z-100503T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS GA-CARROLL GA-COBB GA-
1127 AM EDT MON MAY 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
SOUTHERN COBB...CARROLL AND DOUGLAS COUNTIES...
AT 1115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT RAIN PASSING OVER THE WARNED AREA. TOTAL RAINFALL
AMOUNTS OF 3.5 TO 4.5 INCHES HAVE OCCURRED SINCE 300 AM EDT.
ADDITIONAL RAIN OF LESS THAN ONE QUARTER OF AN INCH CAN BE EXPECTED
THROUGH NOON EDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOUGLASVILLE...LITHIA SPRINGS...AUSTELL AND SMYRNA.
THE FLASH FLOOD WARNING WILL BE REPLACED AT NOON WITH FLOOD WARNINGS
FOR SPECIFIC GAGE LOCATIONS.
NICKAJACK CREEK NEAR MABLETON CRESTED AT 13.4 FEET AROUND 1015 AM
EDT. AT 1100 AM EDT IT WAS AT 13.1 FEET AND FALLING SLOWLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3378 8482 3379 8471 3383 8471 3400 8438
3397 8437 3390 8444 3383 8446 3366 8467
3363 8475 3357 8481 3352 8482 3344 8493
3345 8498 3343 8501 3343 8530 3353 8532
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at May 3, 5:16 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 3, 5:16 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 516 AM EDT MON MAY 3 2010 .SHORT TERM /TODAY THROUGH WEDNESDAY/... BAND OF CONVECTION CURRENTLY ADVANCING ACROSS NORTH AND WEST CENTRAL GEORGIA THIS MORNING. ATMOSPHERE OVER THE STATE REMAINS MODERATELY UNSTABLE WITH MODERATE SHEAR. SHEAR IS FAIRLY UNIDIRECTIONAL BUT THERE IS STILL DECENT SPEEDS FROM 1KM TO 3KM. MODELS SHOW THIS LOW LEVEL SHEAR DIMINISHING THROUGHOUT THE DAY AS THE SYSTEM SETTLES INTO CENTRAL GEORGIA. ALTHOUGH ISOLATED SEVERE THUNDERSTORMS ARE STILL POSSIBLE...THE MORE IMMEDIATE THREAT REMAINS HEAVY RAIN AND FLOODING. THE PRECIPITATION SHOULD BE ENDING BY THIS AFTERNOON ACROSS NORTH GEORGIA...BUT WILL LINGER ACROSS CENTRAL GEORGIA THROUGH THE DAY TUESDAY. THE UPPER LEVEL PATTERN IS STILL EXPECTED TO QUICKLY TRANSITION TO AN ESSENTIALLY ZONAL PATTERN BY LATE TUESDAY. WEAK SHORT WAVE SWEEPING THROUGH THE FLOW TUESDAY WILL HELP TO STALL THE RAIN ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. PRECIPITATION SHOULD BE SOUTH OF THE FORECAST AREA BY WEDNESDAY AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER LEVELS ARE DOMINATED BY A VERY FLAT...ZONAL FLOW PATTERN THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD. THE PATTERN DOES START TO REAMPLIFY TOWARD NEXT WEEKEND AS A SHORT WAVE SWEEPS THROUGH THE OHIO VALLEY AND BEGINS DEEPENING ON THE EAST COAST. ONLY REAL EFFECT THIS WILL HAVE ON GEORGIA IS TO PUSH A WEAK COLD FRONT INTO THE STATE LATE FRIDAY OR SATURDAY. THERE IS A CHANCE OF SOME PRECIPITATION WITH THIS SYSTEM...BUT CONFIDENCE IS ONLY SO SO RIGHT NOW CONCERNING TIMING AND STRENGTH OF THIS SYSTEM. && .HYDROLOGY... BAND OF HEAVY PRECIPITATION ACROSS WEST CENTRAL AND NORTH GEORGIA AT THIS TIME SHOULD CONTINUE TO SLOWLY SHIFT EAST AND SOUTHEAST THROUGH THE DAY TODAY. I WILL CONTINUE THE CURRENT WATCHES IN THEIR PRESENT FORMATS. && .AVIATION... THE BAND OF RAIN AND THUNDERSTORMS WILL SLOWLY SINK SOUTH THROUGH THE DAY. MVFR TO OCNL IFR CIGS IN THIS BAND WILL PERSIST AS IT SINKS SOUTH. THE BACK EDGE WILL REACH AN ATL-AHN LINE AROUND 18Z...AND TO A CSG-MCN LINE BY 03Z TONIGHT. AS THE BACK EDGE PASSES...CIGS WILL BEGIN RISING AND BY 00Z MOST OF ATL/AHN AREA WILL SEE A FEW HIGH LEVEL CLOUDS. THE CSG/MCN WILL SEE THE CIGS BEGIN TO RISE AFTER 03Z...HOWEVER AS THE SYSTEM SLOWS AS IT MOVES INTO SOUTH GEORGIA...MID LEVEL CLOUDS WILL REMAIN OVER CSG/MCN. WINDS WILL REMAIN SOUTHWEST WITH FREQUENT GUSTS TO AROUND 20KTS. HOWEVER AFTER THE PRECIP PASSES...WINDS WILL BECOME WEST TO NORTHWEST AROUND 10 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 80 59 85 53 88 / 100 40 20 5 5 ATLANTA 79 59 84 58 86 / 100 30 10 5 5 BLAIRSVILLE 78 54 81 48 83 / 100 20 10 10 10 CARTERSVILLE 79 53 84 52 88 / 100 20 10 10 10 COLUMBUS 81 65 85 59 89 / 100 50 30 5 5 GAINESVILLE 77 58 83 55 86 / 100 30 10 10 10 MACON 82 64 85 58 89 / 90 60 40 5 5 ROME 80 53 84 52 88 / 90 20 10 10 10 PEACHTREE CITY 79 55 85 52 88 / 100 40 20 5 5 VIDALIA 85 71 83 64 87 / 60 60 60 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 8 AM EDT THIS MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY... CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL... GLASCOCK...HANCOCK...HOUSTON...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH... PULASKI...SCHLEY...STEWART...SUMTER...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TWIGGS...WARREN...WASHINGTON...WEBSTER... WHEELER...WILCOX...WILKINSON. FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HARRIS... HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK... PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON... WHITE...WHITFIELD...WILKES. && 20
Hazardous weather outlook, May 3, 4:50 AM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 450 AM EDT MON MAY 3 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 450 AM EDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY...AND ACROSS CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A SLOW MOVING COLD FRONT OVER THE TENNESSEE VALLEY WILL MOVE SLOWLY INTO GEORGIA TODAY AND TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE HEAVY RAINS WHICH COULD CAUSE FLOODING OF CREEKS AND STREAMS. FOR MORE INFORMATION ON THE FLOODING POTENTIAL...SEE THE LATEST FLASH FLOOD AND FLOOD WATCH STATEMENTS. ANOTHER HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... CAPES TODAY WILL RANGE FROM 200 TO 400 WITH K INDEX VALUES HOLDING IN THE 35 TO 40 RANGE. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT...THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY...AND THEN IN CENTRAL GEORGIA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WITH HEAVY RAIN ACROSS CENTRAL GEORGIA ON TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON FRIDAY...SATURDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 3, 4:51 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 AM EDT MON MAY 3 2010 GAZ034-045-047-030930- 451 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND PEA SIZE HAIL IN WALTON...DEKALB AND GWINNETT COUNTIES UNTIL 530 AM EDT... AT 445 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LA VISTA...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALTON...DEKALB AND GWINNETT COUNTIES THROUGH 530 AM EDT. HEAVY RAIN IS ALSO LIKELY WITH THIS STORM AND MAY RESULT IN FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LA VISTA...KIRKWOOD...EAST LAKE...BROOKHAVEN...SCOTTDALE...AVONDALE ESTATES...DECATUR...DRUID HILLS...DORAVILLE...CHAMBLEE...CLARKSTON ...MECHANICSVILLE...PINE LAKE...STONE MOUNTAIN AND TUCKER.
Special weather statement, May 3, 5:03 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 AM EDT MON MAY 3 2010 GAZ053-066-067-031000- 503 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TROUP... MERIWETHER AND COWETA COUNTIES UNTIL 600 AM EDT... AT 358 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES WEST OF STATE LINE PARK TO 18 MILES WEST OF WEST POINT...MOVING EAST AT 50 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP... MERIWETHER AND COWETA COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...ABBOTTSFORD... PIEDMONT HEIGHTS...WEST POINT...WARES CROSSROADS...CANNONVILLE... HILLCREST...LONG CANE...LAGRANGE...BAUGHS CROSSROADS...LOUISE... HARRISONVILLE...SMITHS CROSSROAD...HOGANSVILLE AND SAINT MARKS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, May 3, 5:17 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EDT MON MAY 3 2010 GAZ033>035-042>045-052-031015- 517 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HEARD...DOUGLAS... CARROLL...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES UNTIL 615 AM EDT... AT 503 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM LAWRENCEVILLE TO 10 MILES SOUTHWEST OF FRANKLIN...MOVING NORTHEAST AT 50 MPH. RAINFALL AMOUNTS AROUND ONE INCH THROUGH 615 AM EDT CAN BE EXPECTED ACROSS HEARD ...DOUGLAS...CARROLL...DEKALB...BARROW...GWINNETT AND FULTON COUNTIES...INCLUDING AREAS AROUND BUCKHEAD...SUWANEE...SUGAR HILL...NORCROSS...DULUTH...BROOKHAVEN...DORAVILLE...CHAMBLEE AND DUNWOODY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY WITH TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS. 16
Special weather statement, May 3, 5:21 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 AM EDT MON MAY 3 2010 GAZ023>025-031000- 521 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN JACKSON...BANKS AND HALL COUNTIES UNTIL 600 AM EDT... AT 517 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTNUT MOUNTAIN...MOVING NORTHEAST AT 50 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JACKSON... BANKS AND HALL COUNTIES THROUGH 600 AM EDT. HEAVY RAIN IS ALSO LIKELY WITH THIS STORM AND MAY RESULT IN FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE HOSCHTON...BRASELTON ...CHESTNUT MOUNTAIN...AQUALAND PARK...LAKE LANIER ISLANDS ...OAKWOOD...FLOWERY BRANCH...CANDLER...ROAD ATLANTA-LANIER SPEEDWAY...PENDERGRASS...TALMO...GAINESVILLE...MAYSVILLE...LULA AND GILLSVILLE.
Special weather statement, May 3, 5:50 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 AM EDT MON MAY 3 2010 GAZ046-054>057-031015- 550 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN SPALDING... FAYETTE...HENRY...CLAYTON AND ROCKDALE COUNTIES UNTIL 615 AM EDT... AT 545 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TYRONE TO 14 MILES WEST OF DIGBEY...MOVING NORTHEAST AT 70 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SPALDING...FAYETTE...HENRY...CLAYTON AND ROCKDALE COUNTIES THROUGH 615 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TYRONE...SANDY CREEK...PEACHTREE CITY...DIGBEY...VAUGHN...LAKE HORTON...BROOKS...KENWOOD...RIVERDALE...FOREST PARK... HARTSFIELD-JACKSON AIRPORT...FAYETTEVILLE...STARRS MILL...BIRDIE AND SUNNY SIDE.
Special weather statement, May 3, 6:05 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EDT MON MAY 3 2010 GAZ067-068-031030- 605 AM EDT MON MAY 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS AND EXCESSIVE LIGHTNING IN PIKE AND MERIWETHER COUNTIES UNTIL 630 AM EDT... AT 603 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROCKY MOUNT TO ODESSADALE...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PIKE AND MERIWETHER COUNTIES THROUGH 630 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ODESSADALE...ROCKY MOUNT...HARRIS CITY... DURAND...WOOSTER...GREENVILLE...ALVATON...IMLAC...WOODBURY...GAY... MOLENA...CONCORD...HILLTOP...LIFSEY SPRINGS AND HOLLONVILLE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:21 AM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 39 min |
| May 3, 5:27 AM EDT | River Flood Warning | FFC | Dade | 20 hr |
| May 3, 6:06 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 6 hr |
| May 3, 7:03 AM EDT | River Flood Warning | FFC | Cobb, Douglas | 10 hr |
| May 3, 8:58 AM EDT | River Flood Warning | FFC | Forsyth | 10 hr |
| May 3, 8:58 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 27 hr |
| May 3, 9:43 AM EDT | River Flood Warning | FFC | Gwinnett | 19 hr |
| May 3, 10:24 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 9 hr |
| May 3, 10:24 AM EDT | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| May 3, 10:43 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 40 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Fulton | 9 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Cobb | 5 hr |
| May 3, 12:05 PM EDT | River Flood Warning | FFC | Gwinnett | 8 hr |
| May 3, 2:31 PM EDT | Tornado Warning | FFC | Hancock, Warren | 44 min |
| May 3, 3:06 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 54 min |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 6 hr |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 7 hr |
| May 3, 3:10 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 58 hr |
| May 3, 3:27 PM EDT | Tornado Warning | FFC | Glascock, Hancock, Warren | 48 min |
| May 3, 3:47 PM EDT | Tornado Warning | FFC | Glascock, Washington | 43 min |
| May 3, 4:17 PM EDT | Tornado Warning | FFC | Glascock, Jefferson, Warren | 40 min |
| May 3, 5:01 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| May 3, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Telfair, Wilcox | 53 min |
| May 3, 6:34 PM EDT | River Flood Warning | FFC | Cobb, Fulton | 108 min |
| May 3, 7:07 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 24 hr |
| May 3, 7:35 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 50 hr |
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.